MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10015171
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris smartsite gravity set was leaking.The following information was received by the initial reporter with the following verbatim.It was reported by customer that when stabbing into the thawed product with the car t spike into the car- t product, as they inverted it, saw that there was a leak below the spike in the base of the spike.Noted a drip, re-inverted it.The stem cell processing lab had to cut the tubing below the drip chamber to determine the amount of product loss, will find a hemostat in place at the point of the tubing manipulation.They lost 2.3 mls of carvykti product.The leak occurred below the tubing spike but above the drip chamber.This was noted immediately upon spiking the bag.
 
Additional Manufacturer Narrative
The customer reported the spike was leaking at the base of the drip chamber, and returned one sample of material 10015171, lot 24079363.Upon initial visual examination, the set was separated (cut) at one of the two drip chambers, as reported by the customer.The drip chamber was cut off by the customer after a leak was found between the spike and drip chamber.The drip chamber was then sent out for further analysis to the supplier of the drip chamber.The drip chamber is a supplied component and was sent us for further evaluation to the supplier.Their investigation involved an underwater air-pressure leak test to check for bubbles.This test did not reveal any leakage, and the complaint could not be verified.The root cause for the issue is unknown without the verified failure.A device history record review was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.

Brand Name
BD ALARIS SMARTSITE GRAVITY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21458769
Report Number9616066-2025-00333
Device Sequence Number7986919
Product Code FPA
UDI-Device Identifier10885403233975
UDI-Public(01)10885403233975(11)240715(17)270715(10)24079363
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number10015171
Device Lot Number24079363
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2025
Supplement Date Received by Manufacturer04/09/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown